Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 8, NWS Brownsville, TX

June 2, 2006Kenedy County, Texas

NWS Brownsville, TX issued this flash flood warning at Jun 2, 2006, 1:52 AM CDT for Kenedy County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2006, 1:52 AM CDT (06:52 UTC)
Expired
Jun 2, 2006, 3:45 AM CDT
In force
113 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 79 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 748 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
748 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 020654
FFWBRO
TXC261-020845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
152 AM CDT FRI JUN 2 2006

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS
  THIS INCLUDES THE CITY OF SARITA

* UNTIL 345 AM CDT

* AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOOD PRODUCING THUNDERSTORM NEAR SARITA...MOVING SOUTH AT 5 
  MPH.

* THE STORM PRODUCING THE FLASH FLOODING WILL OTHERWISE REMAIN OVER  
  THE MAINLY RURAL AREAS OF NORTHWESTERN KENEDY COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 2703 9798 2702 9766 2731 9768 2731 9799

$$

SPEECE
2 follow-up statements
000 
WGUS74 KBRO 020747
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
246 AM CDT FRI JUN 2 2006

TXC261-020845-
KENEDY TX-
246 AM CDT FRI JUN 2 2006

...A FLASH FLOOD WARNING CONTINUES UNTIL 345 AM CDT FOR NORTHWESTERN
KENEDY COUNTY...

AT 246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A FLASH FLOOD PRODUCING THUNDERSTORM 8 MILES SOUTHWEST OF 
SARITA. THIS THUNDERSTORM WITH EXCESSIVE RAIN WAS NEARLY STATIONARY.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER THE 
MAINLY RURAL AREAS OF NORTHWESTERN KENEDY COUNTY. LOCALIZED FLOODING 
WILL ALSO AFFECT THE TOWN OF SARITA AND PORTIONS OF HIGHWAY 77 IN 
NORTHWESTERN KENEDY COUNTY THROUGH 345 AM.   

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 2703 9798 2702 9766 2731 9768 2731 9799

$$

SPEECE
000 
WGUS74 KBRO 020850
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
345 AM CDT FRI JUN 2 2006

TXC261-020851-
KENEDY TX-
345 AM CDT FRI JUN 2 2006

...THE FLASH FLOOD WARNING FOR NORTHWESTERN KENEDY COUNTY EXPIRES AT
345 AM CDT...

AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN 
BROWNSVILLE INDICATED THAT THE HEAVY RAIN PRODUCING THUNDERSTORMS 
OVER NORTHWESTERN KENEDY COUNTY HAVE WEAKENED.  ACCORDINGLY...THE 
FLASH FLOOD WARNING FOR NORTHWESTERN KENEDY COUNTY HAS EXPIRED.  
HOWEVER...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF DEEP 
SOUTH TEXAS TODAY AS ADDITIONAL SHOWER AND THUNDERSTORMS WILL LIKELY 
REDEVELOP LATER TODAY AND THIS EVENING.  

LAT...LON 2703 9798 2702 9766 2731 9768 2731 9799

$$

SPEECE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 12:55 AM CDT, 57 minutes earlier.

Area forecast discussion, Jun 2, 12:55 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1255 AM CDT FRI JUN 2 2006

.UPDATE...AFTER VIEWING OVERALL SATELLITE/RADAR TRENDS...
MODEL GUIDANCE AND QPF DISCS FROM HPC...HAVE UPDATED THE CURRENT
FORECAST PACKAGE TO POST A FLASH FLOOD WATCH THROUGH FRIDAY
EVENING.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 00Z
FRIDAY EVENING FOR TXZ248>257.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jun 1, 5:06 AM CDT, 20 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
506 AM CDT THU JUN 1 2006

TXZ248>257-021100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
506 AM CDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED ALONG THE NORTHWESTERN
COAST OF THE GULF OF MEXICO ALONG WITH THE AFTERNOON SEA BREEZE WILL
PRODUCE A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS OVER
PORTIONS OF THE RIO GRANDE VALLEY AND THE ADJACENT COASTAL WATERS
AT TIMES THROUGH THIS EVENING. SOME OF THE ISOLATED THUNDERSTORMS
MAY BECOME STRONG PRODUCING LOCALIZED HEAVY RAINFALL RESULTING IN
LOCALIZED FLOODING. REMEMBER...NEVER DRIVE YOUR VEHICLE INTO
WATERS OF UNKNOWN DEPTH. TURN AROUND...DONT DROWN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UPPER LEVEL LOW PRESSURE SYSTEM ALONG WITH THE AFTERNOON
SEA BREEZE WILL PRODUCE A CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS AT TIMES OVER DEEP SOUTH TEXAS AND THE ADJACENT
COASTAL WATERS ON FRIDAY. SOME THUNDERSTORMS MAY PRODUCE LOCALLY
HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. REMEMBER...NEVER
DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN DEPTH. TURN
AROUND...DONT DROWN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY IF FLOODING RAINS DEVELOP
TODAY OR FRIDAY.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 11:51 PM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more16 hr
Jun 2, 12:24 AM CDTFlash Flood WarningBROHidalgo2 hr
Jun 2, 5:39 AM CDTMarine Weather StatementBRO2 hr
Jun 2, 6:59 AM CDTFlash Flood WarningBROKenedy61 min
Jun 2, 7:08 AM CDTFlash Flood WarningBROBrooks67 min
Jun 2, 8:55 AM CDTFlash Flood WarningBROWillacy50 min
Jun 2, 9:31 AM CDTFlash Flood WarningBROCameron44 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.